How the interaction occurs:
Levofloxacin can affect your heart's rhythm. Other drugs can have the same effect.
What might happen:
Taking levofloxacin with other agents than can affect your heart rhythm and may increase your risk of an irregular heartbeat, which may be life-threatening.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know right away that you are taking these medications together. Let your doctor know right away if you notice an irregular heartbeat of have any dizziness or fainting episodes.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Levaquin (levofloxacin) US prescribing information. Ortho-McNeil Pharmaceutical, Inc. August, 2013.
2.The University of Arizona Center for Education and Research of Therapeutics. Drugs with Risk of Torsades de Pointes and Drugs with Possible Risk of Torsades de Pointes. Available at:http://www.crediblemeds.org/. Updated March 14, 2013.